Vol. 85, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Some classes of rings with involution satisfying the standard polynomial of degree 4

Taw Pin Lim

Vol. 85 (1979), No. 1, 125–130
Abstract

The identities valid in the ring of real quaternions are defined in more general classes of rings with involution. With one exception, these classes of rings satisfy the standard polynomial of degree 4 and form a chain under inclusion. There are examples which show that these inclusions are proper. An example of an exterior algebra shows that a ring with involution whose symmetric elements commute does not necessarily satisfy the standard polynomial of degree 4.

Mathematical Subject Classification
Primary: 16A28, 16A28
Secondary: 16A38
Milestones
Received: 1 June 1978
Revised: 2 August 1979
Published: 1 November 1979
Authors
Taw Pin Lim